A Answers (3)
Mehmet Oz, MD, Cardiology, answeredThere are blood pressure medications that do not cause erectile dysfunction (ED). Some older blood pressure medications, especially beta blockers and thiazide diuretics, are the most likely to cause ED as a side effect. Better options include calcium channel blockers, which lower high blood pressure through a different mechanism. Don't just go off your medications, though; high blood pressure itself is a common cause of ED, so lowering your blood pressure is an important part of your ED treatment plan. And if you stop taking your blood pressure medications 'cold turkey', your blood pressure could actually sky rocket, putting you at risk for a heart attack or a stroke. Work with your doctor on ways to lower your blood pressure without lowering your sex drive.
Stacy Wiegman, PharmD, Pharmacy, answeredBlood pressure medications that are thought not to cause erectile dysfunction (ED) include angiotensin-converting enzyme (ACE) inhibitors (such as Capoten and Vasotec), calcium channel blockers (Cardizem and Procardia), angiotensin II receptor blockers (Diovan and Micardis) and alpha blockers (Flomax and Minipress).
Some families of blood pressure medications can be less likely to cause ED: angiotensin converting enzyme (ACE) inhibitors, alpha-blockers, calcium channel blockers, and angiotensin II receptor blockers (ARBs).